Hail, Coshocton
- When
- May 17, 6:03 PM EST
- Where
- Coshocton County, Coshocton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.267, -81.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 17, 2:03 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT MON MAY 17 2004 WARM FRONT WILL PUSH BACK NEWD EARLY TNGT ALONG WITH INCREASING DWPNTS AND CHC POPS AS WEAK DISTURBANCE SWINGS THRU. HAVE ADDED PATCHY FOG LATE. TUES STRONG COLD FRONT WILL MOVE SEWD TWD REGION WITH GFS MDL FASTER THAN ETA...BUT IN GNL THE FRONT WILL SLOW TUES NGT ACROSS SRN SXNS AS IT MOVES TWD M/D LINE BY 12Z/19. CWA IN SLGT RISK TUES/TUES NGT WITH SUFFICIENT FORCING AND SHEAR TO GENERATE TSTM POTENTIAL FOR DAMAGING WINDS/HAIL. ACROSS SRN SXNS TUES NGT AS FRONT SAGS SLOWLY TWD M/D LINE...PWS INCREASE TO AOA 1.5 AND RAISES THE POTENTIAL FOR FLOODING THERE. ACTIVE WX DAY TUES AFTN-NGT EXPECTED FOR THE AREA. HAVE KEPT CHC POPS I70 ALL DAY WED AS FRONT SITUATED ALONG/S OF M/D LINE,WILL BE FOCUSING MECHANISM FOR PRECIP. IN XNTD, CONTD SERIES OF WX SYSTEMS TO AFFECT AREA IN UNSTABLE AIRMASS...SO ABV NORMAL TEMPS AND CHC POPS TO CONT. .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 432 AM EDT MON MAY 17 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171631- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 432 AM EDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY PATCHES OF FOG THIS MORNING CAN HAVE VISIBILITIES NEAR ZERO. SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... FOR DAY 2...TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL...MAINLY DURING THE LATE AFTERNOON AND AT NIGHT. THESE STORMS ALSO HAVE THE POTENTIAL TO CAUSE HEAVY RAINFALL. FLOODING COULD OCCUR IN LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN IN A COUPLE HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NET ACTIVATION IS UNLIKELY TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT MON MAY 17 2004 OHZ057-172322- MUSKINGUM OH- 626 PM EDT MON MAY 17 2004 ...THUNDERSTORMS MOVING INTO MUSKINGUM COUNTY... THUNDERSTORMS FORMING NEAR THE WESTERN BORDER OF MUSKINGUM COUNTY WILL MOVE ACROSS THE COUNTY THROUGH 7:30PM. SOME OF THE STORMS WILL CONTAIN HAIL...DANGEROUS LIGHTNING...HEAVY DOWNPOURS AND WIND GUSTS TO 45 MPH. THE HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROAD SURFACES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Cleveland radar (KCLE), 127 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398428.